MAUDE Adverse Event Report: LAKE REGION MEDICAL PREFORM GUIDEWIRE - SAFARI2; WIRE, GUIDE

LAKE REGION MEDICAL PREFORM GUIDEWIRE - SAFARI2; WIRE, GUIDE
Model Number H74939406S1
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not received for analysis at the time of this report; therefore, no physical or visual analysis of the product could be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As described in the device instructions for use (dfu): ensure a catheter is properly placed in the ventricle or other intended treatment area.Carefully remove the safari2tm guidewire from the hoop by grasping the proximal end of the j-straightener separating the straightener from the hoop.After inspection of the safari2tm guidewire, advance the j-straightener over the distal section of the safari2tm guidewire to straighten the curve.Insert the safari2tm guidewire into the hub of the catheter with the aid of the j-straightener.Carefully advance the distal tip of the safari2tm guidewire into the lumen of the catheter.Remove the safari2tm guidewire j-straightener by withdrawing it over the length of the safari2tm guidewire.Advance the safari2tm guidewire through the catheter under fluoroscopic guidance to remove the guidewire from the treatment area: a catheter must be advanced into the treatment area over the safari2 guidewire prior to withdrawing the wire.The safari2 guidewire is pulled back completely into the catheter.The safari2 guidewire may then be withdrawn from the catheter.As described in the warnings (dfu): when advancing or removing the guidewire, always use fluoroscopic guidance with radiographic equipment that provides high-resolution images.Exercise care in handling of the guidewire during a procedure to reduce the possibility of accidental breakage, bending, kinking, or coil separation.Resulting guidewire fractures might require additional percutaneous intervention or surgery.Never advance the guidewire against the resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in damage to the catheter or vessel/organ.Care should be taken when advancing a guidewire after device deployment.At this time, it is not possible to assign a definitive root cause for the event as reported.The patient information was not provided.If any further relevant information is received, a follow up medwatch report will be submitted.
 
Event or Problem Description
Shredded guidewire during a tavi procedure.Clinical consequences: the guide was withdrawn.We had to cut the wire with a forceps.Replacement of the guide.Procedure completed without any consequences.

Brand Name
PREFORM GUIDEWIRE - SAFARI2
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key16953371
Report Number2126666-2023-00031
Device Sequence Number20593226
Product Code DQX
UDI-Device Identifier08714729887591
UDI-Public08714729887591
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2025
Device Model NumberH74939406S1
Device Catalogue Number39406S
Device Lot Number7376171
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2023
Initial Report FDA Received Date05/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown